Maine, 2009High Wind in Maine, December 9, 2009
December 9, 2009 · NWS GYX · 1 event in 1 county or zone
A warm front associated with low pressure over the Great Lakes approached the region from the southwest on the morning of December 9th. A secondary area of low pressure developed on the front in the afternoon and tracked into the Gulf of Maine.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front associated with low pressure over the Great Lakes approached the region from the southwest on the morning of December 9th. A secondary area of low pressure developed on the front in the afternoon and tracked into the Gulf of Maine. High winds associated with this system produced a wind gust of 61 mph measured at the Pemequid Point Light House in South Bristol.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Dec 9, 4:32 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Dec 9, 4:32 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
432 PM EST WED DEC 9 2009
.SYNOPSIS...
AN OCCLUDED FRONT WILL LIFT NORTHEAST THROUGH THE REGION THIS
EVENING AHEAD OF LOW PRESSURE OVER THE EASTERN GREAT LAKES. LOW
PRESSURE WILL SHIFT NORTHEAST INTO SOUTHERN QUEBEC BY THURSDAY
MORNING. A STRONG WESTERLY FLOW WILL PERSIST OVER THE AREA THROUGH
FRIDAY AS THIS SYSTEM CONTINUES TO PULL AWAY TO THE NORTHEAST. A
WEAK TROUGH OF LOW PRESSURE WILL CROSS THE AREA FRIDAY NIGHT AS
HIGH PRESSURE BUILDS SOUTH OF NEW ENGLAND. HIGH PRESSURE WILL
BUILD OVER THE THE REGION ON SATURDAY AND WILL MOVE OFFSHORE ON
SUNDAY AS WEAK LOW PRESSURE MOVES IN FROM THE WEST. LOW PRESSURE
WILL SLOWLY MOVE EAST OF THE REGION SUNDAY NIGHT AND MONDAY. HIGH
PRESSURE WILL BUILD OVER THE AREA MONDAY NIGHT. LOW PRESSURE WILL
APPROACH FROM THE WEST ON TUESDAY AND WILL CROSS THE AREA ON
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HEAVY SNOW HAS CURRENTLY CLEARED MUCH OF NEW HAMPSHIRE AND WILL BE
LIFTING OUT OF WESTERN MAINE THROUGH THE EARLY EVENING. OCCLUDED
FRONT OVER SOUTHERN NEW ENGLAND WILL LIFT NORTHEAST INTO SOUTHERN
ZONES THIS EVENING AND WILL PUSH NORTH OF THE AREA BY MIDNIGHT.
TEMPERATURES HAVE GENERALLY CLIMBED ABOVE FREEZING IN SOUTHERN NEW
HAMPSHIRE AND COASTAL MAINE WHERE WSWS HAVE BEEN DROPPED. ONLY
LOOKING FOR OCCASIONAL SHOWERS OR DRIZZLE IN THESE AREAS THROUGH
THE EVENING HOURS WITH A CHANCE OF SNOW SHOWERS AFTER MIDNIGHT AS
BOUNDARY LAYER TEMPS COOL.
COLD AIR DAMMING KEEPING READINGS IN INTERIOR SECTIONS IN THE 20S
TO NEAR 30 AND IT WILL BE DIFFICULT TO SCOUR THIS COLD AIR OUT
THIS EVENING...ESPECIALLY WITH SECONDARY LOW SPINNING UP OFFSHORE.
WILL KEEP CURRENT TIMING FOR WSWS IN THE REMAINDER OF THE
FORECAST AREA. LOOKING FOR OCCASIONAL FREEZING RAIN OR
DRIZZLE...SLEET AND SNOW TO CONTINUE IN SOUTHERN INTERIOR AND
FOOTHILL SECTIONS OF MAINE AND NEW HAMPSHIRE THIS EVENING WITH
LITTLE IF ANY ADDITIONAL ACCUMULATION.
FARTHER NORTH IN THE MOUNTAINS OF MAINE AND NEW HAMPSHIRE EXPECT
SNOW TO TAPER TO SNOW SHOWERS POSSIBLY MIXED WITH A LITTLE SLEET
BEFORE MIDNIGHT.
CONTINUING HIGH WIND ADVISORIES FOR THE PORTLAND AREA AND HIGH
WIND WARNING FOR THE MID COAST AS SOUTHEAST WINDS CONTINUE TO
INCREASING THIS AFTERNOON. EXPECT WINDS TO DROP OFF BEHIND THE
OCCLUSION LATER THIS EVENING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
LOW PRESSURE SLOWLY LIFTS NORTHEAST ON THURSDAY WITH A TIGHT
WESTERLY GRADIENT IN ITS WAKE. UPSLOPE FLOW AND LINGERING DEEP
MOISTURE WILL KEEP SNOW SHOWERS GOING THROUGH THE DAY IN THE
MOUNTAINS WITH SOME MINOR ACCUMULATIONS LIKELY. DOWNWIND OF THE
MOUNTAINS LOOKING FOR PARTLY SUNNY SKIES WITH TEMPERATURES PEAKING
EARLY IN THE DAY IN THE MID 30S TO LOWER 40S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
STORM SYSTEM IN THE FORM OF LOW PRES EXITING THRU THE MARITIMES
THURSDAY NGT AS COLD AIR BEGINS TO MOVE IN ON STRONG AND GUSTY W OR
W NW WINDS. THIS CONTINUES THRU SATURDAY WITH STEADILY COLDER AIR
MOVING IN. WITH UPSLOPE FLOW AND CD AIR MOVING IN THERE WILL BE
CONSIDERABLE CLOUDS WITH A CHC OF -SHSN ACROSS THE N AND MT ZONES
WHILE DOWNSLOPE AREAS SEE LESS CLOUDINESS THOUGH A FLURRY OR TWO MAY
MOVE THRU. A WEAK JET SEGMENT AND VORTICITY LOBE MOVE THRU FRIDAY
NGT ENHANCING THE LOW LEVEL DYNAMICS WITH A SLIGHTLY BETTER CHC OF
-SHSN WHICH MAY EXTEND FURTHER TO THE COAST.
HIGH PRES BUILDS IN FOR SATURDAY NGT INTO SUNDAY...THEN WARMER AIR
MOVES IN AS A WEAK SFC TROF MOVES INTO NEW ENGLAND LATE SUNDAY THRU
MONDAY. A SFC LOW FORMS ON THE SRN END OF THIS TROF BUT CURRENT
MODEL SOLUTIONS MOVE IT TOO FAR S AND E TO HAVE MUCH OF AN IMPACT ON
THE FCST AREA. STILL THE TROF WITH SOME UPR LVL SUPPORT MAY TRIGGER
SOME LGT RN OR SN SHOWER ACTIVITY. A WEAK RIDGE OF HIGH PRES BUILDS
IN FOR MONDAY NGT AND TUESDAY THOUGH IT STRUGGLES TO CLEAR OUT OUR
WX. LOW PRES MOVES IN FOR TUESDAY NGT AND WED WITH A CHC OF PRCP...
WHICH COULD BE RN OR SN.
GENERALLY USED GFS40 AND BLEND OF MAV/MET MOS FOR TEMPS AND DEW
POINTS FRIDAY THRU SATURDAY THEN USED GMOS FOR REST OF LONG TERM
FCST WITH SOME MINOR ADJUSTMENTS.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...LIFR/IFR CEILINGS/VSBY IMPROVING TO MVFR THIS EVENING
AND VFR DOWNWIND OF THE MOUNTAINS AFTER MIDNIGHT. VFR ON THURSDAY
WITH SOME MVFR CEILINGS/VSBY IN THE NORTH.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...COLD BLUSTERY W OR NW
FLOW THURSDAY NGT THRU SATURDAY WITH MAINLY VFR CONDITIONS. HIGH
PRES AND VSBY SATURDAY NGT AND SUNDAY. LOW PRES ON MONDAY BRINGS
CHC OF -SHRASN WITH PSBL MVFR CONDITIONS AND A LESSER CHC OF IFR
CONDITIONS.
&&
.MARINE...
SHORT TERM...CONTINUING GALE WARNING FOR SOUTHWEST WATERS AND
CASCO BAY WITH STORM WARNINGS OVER THE REMAINDER OF THE WATERS.
STORMS WILL LIKELY BE DOWN GRADED TO GALES LATER TONIGHT.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...STRONG COLD W OR W NW
FLOW THURSDAY NGT THRU SATURDAY WILL MOST LIKELY REQUIRE GALE
WARNINGS...WITH SOME STORM FORCE GUSTS PSBL. HIGH PRES BUILDS IN
SATURDAY NGT AND SUNDAY WITH DIMINISHING WINDS. SEAS SLOWLY EASE
UP...FINALLY DROPPING BLO SCA LEVELS SATURDAY NGT. WITH THE
ARRIVAL OF THE HIGH PRES SYSTEM SEAS STAY BLO SCA LEVELS SUNDAY
AND SUNDAY NGT. TROF OF LOW PRES FOR MONDAY...WINDS COME UP SOME
BUT LIKELY STAY BLO SCA LEVELS. SEAS MAY JUST REACH SCA LEVELS
OVER THE OUTER MOST WATERS.
&&
.TIDES/COASTAL FLOODING...
HAVE ISSUED A COASTAL FLOOD WARNING FOR THE UPCOMING HIGH TIDE AT
453 PM IN PORTLAND FOR THE COAST OF SW MAINE /YORK AND CUMBERLAND
COUNTIES/ AND NEW HAMPSHIRE. TIDE HAS REACHED THE 12 FT TIDAL
FLOOD STAGE AND IS STILL GOING UP. THIS IS 2.8 FT ABOVE THE
PREDICTED TIDE OF 9.4 FT.
WILL CONTINUE THE COASTAL FLOOD ADVISORY FOR THE REST OF THE
COASTAL ZONES...NAMELY THE MID COAST OF MAINE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 1 AM EST THURSDAY FOR MEZ007>009-
012>014-019>022-026>028.
COASTAL FLOOD WARNING UNTIL 7 PM EST THIS EVENING FOR MEZ023-
024.
HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR MEZ022-
026>028.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR
MEZ025>028.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MEZ024-025.
NH...WINTER STORM WARNING UNTIL 10 PM EST THIS EVENING FOR
NHZ001>004-006.
COASTAL FLOOD WARNING UNTIL 7 PM EST THIS EVENING FOR NHZ014.
MARINE...GALE WARNING UNTIL 3 AM EST THURSDAY FOR ANZ153-154.
STORM WARNING UNTIL 3 AM EST THURSDAY FOR ANZ150>152.
&&Hazardous weather outlook, Dec 9, 4:36 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
436 PM EST WED DEC 9 2009
NHZ001>004-006-102145-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN CARROLL-
436 PM EST WED DEC 9 2009
...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ007>009-012>014-020-021-102145-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
436 PM EST WED DEC 9 2009
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ018-NHZ005-007>010-013-102145-
INTERIOR YORK-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
436 PM EST WED DEC 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
WINTER STORM IS WINDING DOWN THIS AFTERNOON WITH WINTER STORM
WARNINGS NO LONGER IN EFFECT.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ019-102145-
INTERIOR CUMBERLAND-
436 PM EST WED DEC 9 2009
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ023-NHZ014-102145-
COASTAL YORK-COASTAL ROCKINGHAM-
436 PM EST WED DEC 9 2009
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
OTHERWISE THE WINTER STORM IS WINDING DOWN THIS AFTERNOON WITH
WINTER STORM WARNINGS NO LONGER IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ024-102145-
COASTAL CUMBERLAND-
436 PM EST WED DEC 9 2009
...COASTAL FLOOD WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
WIND ADVISORY.
OTHERWISE THE WINTER STORM IS WINDING DOWN THIS AFTERNOON WITH
WINTER STORM WARNINGS NO LONGER IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ025-102145-
SAGADAHOC-
436 PM EST WED DEC 9 2009
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD ADVISORY.
OTHERWISE THE WINTER STORM IS WINDING DOWN THIS AFTERNOON WITH
WINTER STORM WARNINGS NO LONGER IN EFFECT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ026>028-102145-
LINCOLN-KNOX-COASTAL WALDO-
436 PM EST WED DEC 9 2009
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER STORM WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ022-102145-
INTERIOR WALDO-
436 PM EST WED DEC 9 2009
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ153-154-102145-
CASCO BAY-CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
436 PM EST WED DEC 9 2009
...GALE WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE FORCE WINDS ARE POSSIBLE THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>152-102145-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
436 PM EST WED DEC 9 2009
...STORM WARNING IN EFFECT UNTIL 3 AM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
GALE FORCE WINDS ARE POSSIBLE THURSDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 9, 4:03 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
403 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM NON-TSTM WND DMG 2 SSE NORTH WINDHAM 43.80N 70.41W
12/09/2009 CUMBERLAND ME TRAINED SPOTTER
1 FOOT DIAMETER TREE BRANCH DOWN DUE TO SNOW AND WIND.
&&
POHLLocal storm report, Dec 9, 6:18 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
618 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM SNOW WHITEFIELD 44.37N 71.61W
12/09/2009 E0.0 INCH COOS NH AMATEUR RADIO
KIMBLE ROAD... OLD EAST ROAD... AND GRAY ROADS ARE ALL
IMPASSABLE.
&&
POHLLocal storm report, Dec 9, 6:20 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
620 PM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM NON-TSTM WND DMG WHITEFIELD 44.37N 71.61W
12/09/2009 COOS NH AMATEUR RADIO
KIMBLE ROAD... OLD EAST ROAD... AND GRAY ROADS ARE ALL
IMPASSABLE DUE TO TREES BEING DOWN.
&&
POHLSpecial weather statement, Dec 9, 6:47 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
647 PM EST WED DEC 9 2009
MEZ018-019-023-024-NHZ010-013-014-100300-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM...
GORHAM...BRIDGTON...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...ROCHESTER...
DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
647 PM EST WED DEC 9 2009
...LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH 8 PM...
LOCALLY HEAVY SHOWERS AND PERHAPS A THUNDERSTORM WILL CONTINUE
ACROSS SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE THROUGH 8 PM.
THE THUNDERSTORMS MAY DROP BRIEF HEAVY DOWNPOURS IN THE REGION.
THIS MAY CAUSE STREET FLOODING AND AGGREVATE AREAS THAT ARE STILL
EXPERIENCING COASTAL FLOODING.
JC
High Wind, Lincoln
- When
- December 9, 6:49 PM EST to 7:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Public
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
Strong low pressure moving through the Gulf of Maine produced a measured wind gust of 61 mph at the Pemequid Light House in South Bristol.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in Kentucky, December 9, 20092 deaths · 3 injured · $59,000 · 56 kt wind · 40 events
- Strong Wind in North Carolina, December 9, 20092 deaths · 2 injured · $94,000 · 31 events
- High Wind in New York, December 9 to 10, 2009$102 million · 59 kt wind · 8 events
- High Wind in Ohio, December 9, 2009$9.1 million · 60 kt wind · 28 events
- High Wind in Pennsylvania, December 9, 2009$750,000 · 50 kt wind · 16 events
- High Wind in Pennsylvania, December 9, 2009$1.2 million · 65 kt wind · 3 events
- High Wind in Virginia, December 9, 2009$810,000 · 60 kt wind · 3 events
- High Wind and Strong Wind in West Virginia, December 9, 20091 injured · $306,000 · 64 kt wind · 10 events
- Winter Storm and High Wind in Vermont, December 9, 2009$205,000 · 76 kt wind · 21 events
- High Wind in Michigan, December 9, 2009$450,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, December 9, 2009$225,000 · 1 in hail · 5 events
- High Wind in Ohio, December 9, 2009$39,000 · 56 kt wind · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208084.